# SDR NI6R20120913007

- Difficulty date: September 6, 2012
- Submitted: September 13, 2012
- Operation: General aviation
- Aircraft: N9855F
- Make and model: Lkheed P2V5F
- Aircraft serial: 131445
- Aircraft time: 13,204 hours, 6,310 cycles
- Engine: Wright R335034
- Engine time: 50 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 433419
- Part serial: M1337
- Condition: Failed
- Location: Lt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT, THE LT RADIAL ENGINE NR 2 CYLINDER SUFFERED A CATASTROPHIC FAILURE.  BOTH FRONT AND REAR OIL SUMP CHIP DETECTOR WARNING LIGHTS ILLUMINATED SIMULTANEOUSLY AND THE ENGINE EXPERIENCED SUDDEN STOPPAGE.  THE CREW COMPLETED THE EMERGENCY SHUTDOWN CHECKLIST, FEATHERED THE PROPELLER, AND DECLARED AN IN-FLIGHT EMERGENCY. LANDING WAS UNEVENTFUL. UPON INITIAL INSPECTION, THE NR 2 CYLINDER WAS FOUND TO HAVE SEPARATED FROM ITS SEAT AND THE PISTON WAS FOUND TO HAVE EXITED THE CYLINDER TO THE RIGHT. ALL ENGINE COMPONENTS REMAINED WITH THE ACFT. COMPLETE ENGINE TEARDOWN IS REQUIRED.
